[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Prednisone (Steriod diabetes)

Pixie originally wrote:
My father in law is currently on prednisone
 > for some throat swelling of unknown origin, . I know Prednisone
 > raises diabetic sugars thru the roof, but would'nt a normal person release
 > insulin to compensate for the drug?
Pixie, my mom is also on prednisone, and has been for sometime. It too
raises her sugar! And she is not diabetic. Once off the prednisone, it may
take months, her sugars do return to normal......hope this helps.
Prednisone, decadron and other corticosteroid drugs all can cause 
hyperglycemia, a condition known as steroid diabetes. It is often just 
temporary and usually resolves with discontinuation of the drug.  It does 
not mean you are diabetic but only that you do not produce enough insulin 
to compensate for the increased blood sugars when you take this drug. It 
should only take a few days after the drug is stopped for sugars to 
normalize.  Also, insulin resistance can add to the effect of this drug on 
blood sugars. steroids can be life saving in certain diseases and you 
should never discontinue steroids except under the supervision of a 
physician. you may have to take insulin when you take steroids.Spot
A Bender, M. D.
email @ redacted
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml